I decided to take a Paxil 2 days ago for the first time the day i took it i was prescribed oxycodone for pain i read online if it was safe to take both and it said no it could cause serotonin syndrome so now I am scared to take my oxycodone but I am in so much pain I need it so i was wondering how long does it take for that one 20 mg Paxil to get out of my system and when is it safe enough to take my oxycodone?
The dynamics of administration of both drugs are that Paxil will take some weeks of building up to therapeutic levels. "Caution is advised with co-administration" but should not stop you taking oxycodone. Serotonin syndrome is rare but you will find it difficult to determine side effects as you should expect them initially with Paxil anyway.
If you are only taking oxycodone for a short period of time, I would wait until I was finished with that and then commence with the Paxil. One of the issues is that the interactions checker assume that the Paxil is a stabilised dose that you are used to: https://www.drugs.com/interactions-check.php?drug_list=1770-0,1800-1156 . If you click on the for professionals you will get more comprehensive detail.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jul 2010 • 4 answers
Posted 16 Dec 2013 • 1 answer
Posted 11 Apr 2014 • 1 answer
Posted 25 Oct 2016 • 0 answers
Posted 8 Mar 2018 • 1 answer